MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE SG; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE SG; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 0171
Medical Device Problem Codes Fracture (1260); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
It was reported that this right ventricular (rv) defibrillation lead was suspected of lead fracture, per lead testing.However, the location of the lead fracture was not determined.Subsequently, this rv lead was explanted, replaced, and returned for analysis.It was noted that the crt-d was also explanted and replaced, with no reported allegations.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the lead was thoroughly analyzed.Visual examination confirmed that the lead was returned damaged and in three segments, severed approximately 148 millimeters (mm) from the terminal end and with some portions missing.Visual examination of the lead noted calcification of body fluids on the lead tip.Analysis determined that the increased impedance measurements may have been impacted by the calcification of body fluids on the lead.Calcification, the process in which layers of calcium build up on a surface (e.G., leads), is a patient condition that develops over time in some populations.The mechanism of calcification is assumed to be associated with cell devitalization and accumulation of cellular debris following implantation.Past experience has shown that as calcified material builds up on the electrode surfaces of a lead, impedance measurements increase.
 
Event or Problem Description

Brand Name
ENDOTAK RELIANCE SG
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21361559
Report Number2124215-2025-07709
Device Sequence Number8416693
Product Code LWS
UDI-Device Identifier00802526373374
UDI-Public(01)00802526373374(17)150924(21)104105
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P910073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/24/2015
Device Model Number0171
Device Catalogue Number0171
Device Lot Number104105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale